Scheduled System Maintenance:
On Monday, April 27th, IEEE Xplore will undergo scheduled maintenance from 1:00 PM - 3:00 PM ET (17:00 - 19:00 UTC). No interruption in service is anticipated.
By Topic

Robustness of unmodified stochastic adaptive control algorithms

Sign In

Full text access may be available.

To access full text, please use your member or institutional sign in.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Radenkovic, M.S. ; Dept. of Electr. Eng. & Comput. Sci., Colorado Univ., Denver, CO, USA ; Bialasiewicz, J.T.

Originally, adaptive control theory was developed for the ideal system models, i.e., linear system models under the assumption that relative degree and upper bounds on the order of the systems are known. In the early 1980s, adaptive control algorithms designed for such ideal system models were strongly attacked by many researchers due to “lack of robustness” in the presence of unmodeled dynamics and external disturbances. The purpose of the present paper is to relax existing constant pressure on the adaptive control algorithms originally designed for the ideal system models. It is shown that such adaptive control algorithms are globally stable and robust with respect to unmodeled dynamics and external disturbances without any modifications, such as iσ-modification, ε1-modification, relative dead-zone, projection of the parameter estimates, etc. Global stability of the unmodified algorithms is established by requiring the reference signal to be persistently exciting

Published in:

Automatic Control, IEEE Transactions on  (Volume:39 ,  Issue: 2 )